MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-VSD-MUSC-014
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Code Death (1802)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device embolization was reported.The results of the investigation are inconclusive since the device remains in situ and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, the user attributed the cause of death to heart failure.
 
Event or Problem Description
On (b)(6) 2018, a 14mm amplatzer muscular vsd occluder was selected for a final attempt for closure of a prosthetic pvl in a patient with rv failure who was considered inoperable.Closure.During implant, the device appeared stable, however, some motion of the prosthetic valve was noted on toe.The implant was uneventful and on (b)(6) 2018, the patient was returned to their local hospital.Assessment at the location hospital on (b)(6) 2018, confirmed the device embolized into the left atrium.Due to patient clinical status, there was further intervention carried out.A few days following the transfer to the local hospital, the patient gradually declined due to heart failure and died.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7611724
Report Number2135147-2018-00066
Device Sequence Number1652218
Product Code MLV
UDI-Device Identifier00811806011837
UDI-Public00811806011837
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Patient Monitoring,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number9-VSD-MUSC-014
Device Catalogue Number9-VSD-MUSC-014
Device Lot Number6004785
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;